Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: High pulse.. Please Help
|heather25 - Fri Sep 17, 2004 4:54 pm|
Lately, for about the past 4 weeks or so, I have been experiencing a very high pulse rate. It ranges anywhere between 124-132 bpm (I just checked it and it's at 132 bpm). I am not very active and stay home most of the time. I am 25 yrs old and smoke about a half a pack a day. I feel weak a lot and my body feels shaky, I feel tired most of the time, I get headaches frequently and I don't eat much (the sound of food isn't very appetizing most of the time), I also get severe dull pains in my stomach. I have Crohn's disease and am taking Sulfasalazine, which doesn't seem to help much but is the cheapest option I know of. My "normal" pulse rate use to be in the upper 80's to mid 90's. I know that my pulse is too high and it's beginning to really worry me. I don't work right now, am suppose to be looking for a job, but I feel so sick most of the time with my Crohn's and the high pulse and weakness, that I don't feel like doing much of anything. Would this have anything to do with the Crohn's or medication or could there be some other cause?
|Dr. Russell M - Tue Sep 21, 2004 9:55 am|
Have you been having an increased frequency of bowel movement or diarrhea? Has an EKG been done?
|heather25 - Tue Sep 21, 2004 3:19 pm|
Hi Bill, thanks for your response.
No I haven't had an EKG, I didn't want to go to the doctor until I knew if it was something I would need to do. (no insurance) Yes, I have had an increase in bowel movements, I go to the bathroom about 5-8 times a day and I sometimes wake up 2-3 times at night, having to go to the bathroom. I'm not sure if I would consider it to be diarrhea necessarily but I have sudden urges. How does having frequent bowel movements affect my heart rate?
|Dr. Russell M - Wed Sep 22, 2004 9:20 pm|
Patients with dehydration or decreased blood volume can have increased heart rate, what with the heart struggling to distribute the decreased volume to every part of the body - it increases its rate.
Diarrhea can cause dehydration.
Nevertheless, it would be prudent to let a doctor examine you and your EKG to rule out any other heart disorder.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.